Hail, Yuma
- When
- May 10, 8:40 PM MST
- Where
- Yuma County, Yuma
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -102.717
Hail 3.5 inches deep between Yuma and Otis.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 10, 7:37 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 837 PM MDT MON MAY 10 2004 .DISCUSSION...WHEN UPDATED ZONES EARLIER FOR NEW WATCH IN COLORADO... DID TWEEKING OF SOME OF THE ELEMENTS. RUC WAS DOING WELL ON WINDS AND DEWPOINTS...SO UPDATED WITH IT. BASED ON DEWPOINTS AND WINDS... CURRENT MINS LOOKED OKAY. HOWEVER...DID SOME ADJUSTMENT ON THE HOURLY TRENDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1228 PM MDT MON MAY 10 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS THE TRI STATE AREA. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON NEAR THE FRONT RANGE OF THE ROCKIES AND SPREAD EASTWARD ACROSS THE PLAINS...REACHING FAR EASTERN COLORADO AFTER 6 PM MDT...AND MOVING INTO THE REMAINDER OF THE TRI STATE AREA THIS EVENING. SUFFICIENT MOISTURE AND WIND SHEAR WILL BE PRESENT OVER EASTERN COLORADO TO SUPPORT SUPERCELL THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND EVEN TORNADOES. FURTHER EAST...WIND SHEAR WILL RELAX AND THE SEVERE THREAT WILL BE SOMEWHAT SUPPRESSED...BUT LARGE HAIL AND DAMAGING WINDS WILL STILL BE POSSIBLE NEAR THE STRONGER STORMS. THUNDERSTORM ACTIVITY WILL DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG SOUTH WINDS WILL DEVELOP OVERNIGHT TONIGHT AND INTO TUESDAY MORNING...AND A WIND ADVISORY WILL LIKELY BE REQUIRED ON TUESDAY FOR WINDS SUSTAINED AT 30 MPH AND GUSTING TO 45 MPH. THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. A SLIGHT CHANCE FOR A FEW THUNDERSTORMS ALSO EXISTS THURSDAY AND FRIDAY AFTERNOONS WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. DLF/JDK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 612 PM MDT MON MAY 10 2004 KSZ001>004-013>016-027>029-041-042-110500- CHEYENNE KS-DECATUR KS-GOVE KS-GRAHAM KS-GREELEY KS-LOGAN KS- NORTON KS-RAWLINS KS-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS- ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR NORTHWEST KANSAS THIS EVENING... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR ALL OF NORTHWEST KANSAS THROUGH 11 PM MDT (MIDNIGHT CDT). REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 730 PM MDT MON MAY 10 2004 COZ090>092-110500- CHEYENNE COUNTY CO-KIT CARSON COUNTY CO-YUMA COUNTY CO- ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR EASTERN COLORADO THROUGH THIS EVENING... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL COLORADO THROUGH 11 PM MDT. THE COUNTIES INCLUDED IN THIS WATCH ARE KIT CARSON...YUMA AND CHEYENNE COLORADO. THIS WATCH REPLACES THE PREVIOUS WATCH. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 7 SSE SELKIRK 38.38N 101.49W
05/10/2004 0.75 INCH WICHITA KS PUBLIC
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 SE SELKIRK 38.45N 101.51W
05/10/2004 1.00 INCH WICHITA KS PUBLIC
&&
TASThe Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 03:40 UTC.
1 hail. Local standard time, as filed.
Hail 3.5 inches deep between Yuma and Otis.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402593.